Alert archive / Utah / Flash Flood Warnings in 2025

Flash Flood Warning 31, NWS Salt Lake City, UT

September 28, 2025Wayne County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Sep 28, 2025, 4:23 PM MDT for Wayne County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2025, 4:23 PM MDT (22:23 UTC)
Expired
Sep 28, 2025, 7:30 PM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Wayne County, UT

The radar

The Grand Junction radar (KGJX), 216 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.4 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2025-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2025-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

867 
WGUS55 KSLC 282223
FFWSLC
UTC055-290130-
/O.NEW.KSLC.FF.W.0031.250928T2223Z-250929T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
423 PM MDT Sun Sep 28 2025

The National Weather Service in Salt Lake City has issued a

* Flash Flood Warning for...
  North Central Wayne County in southern Utah...

* Until 730 PM MDT.

* At 423 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.25 and 0.5 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           slot canyons, and dry washes.

* Some locations that will experience flash flooding include...
  Robbers Roost area including Angel Canyon, Hells Hole Canyon, 
  Little Bull Canyon, White Roost Canyons, Buck Canyon, and Pasture 
  Canyons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. Dry 
washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3835 11044 3822 11054 3831 11065 3837 11063
      3846 11057 3845 11045

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Worster
2 follow-up statements
687 
WGUS75 KSLC 282325
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
525 PM MDT Sun Sep 28 2025

UTC055-290130-
/O.CON.KSLC.FF.W.0031.000000T0000Z-250929T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne UT-
525 PM MDT Sun Sep 28 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT THIS 
EVENING FOR NORTH CENTRAL WAYNE COUNTY...

At 525 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 0.5 and 0.75 inches of rain 
have fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         slot canyons, and dry washes.

Some locations that will experience flash flooding include...
  Robbers Roost area including Angel Canyon, Hells Hole Canyon, 
  Little Bull Canyon, White Roost Canyons, Buck Canyon, and Pasture 
  Canyons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. Dry 
washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3835 11044 3822 11054 3831 11065 3837 11063
      3846 11057 3845 11045

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Worster
948 
WGUS75 KSLC 290125
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
725 PM MDT Sun Sep 28 2025

UTC055-290135-
/O.EXP.KSLC.FF.W.0031.000000T0000Z-250929T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne UT-
725 PM MDT Sun Sep 28 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MDT THIS EVENING FOR 
NORTH CENTRAL WAYNE COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3835 11044 3822 11054 3831 11065 3837 11063
      3846 11057 3845 11045

$$

Worster

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 4:00 PM MDT, 23 minutes earlier.

Area forecast discussion, Sep 28, 4:00 PM MDT, 23 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
400 PM MDT Sun Sep 28 2025

.SYNOPSIS...Unsettled conditions are expected to continue through
Tuesday. A broader system deepening into the Pacific coast then
looks favored to shift inland through midweek, and eventually push a
cold front through the area Friday into the weekend.

&&

.DISCUSSION...The upper low currently over northwest Arizona
continues to fill as it lifts northeast towards the Four Corners
area. Moisture has already spread into Utah ahead of it, with PWAT
analysis showing around 0.8 inches across the vast majority of the
area (with a small area of around 1 inch across far southwest Utah).
This moisture, combined with daytime heating aiding SBCAPE of up to
1 kJ/kg, along with some forcing owing to the ejecting low, has
brought scattered to numerous showers and thunderstorms to the area
this afternoon. Many of these showers have been focused over the
mountains and eastern Utah valleys, and are expected to continue
into the evening hours before diminishing. Locally heavy rain and
perhaps isolated flash flooding will be the main impacts.

The storm system will exit into Colorado tomorrow, while the next
upstream trough will approach the West Coast. Between these two
features, a drier southwesterly flow will develop into Utah tomorrow
afternoon. That said, lingering low level moisture could aid in the
development of a few generally weak showers and thunderstorms during
peak daytime heating tomorrow afternoon. These will likely be
confined to over or near the northern Utah mountains where the
greatest instability will exist.

The upstream trough will shift inland tomorrow night before
weakening and lifting across northern Utah on Tuesday. Northern Utah
has a good chance of seeing precipitation on Tuesday as the trough
moves across the area. However, only slight cooling is expected
behind the weakening cold front. Models are still in fairly good
agreement with this solution, with cluster analysis showing only
very subtle differences between the various clusters. That said,
there is some model spread with respect to precipitation amounts,
with the wetter two clusters making up 70% of the members versus 30%
for the drier solutions. However, even these wetter clusters are
showing cluster mean 24h precipitation totals of only up to around
0.25 inches, and even the 90th percentile amounts generally remain
under 0.5 inches.

After this trough exits the area, a drier and warmer southwest flow
is expected to develop into the area once again on Wednesday as yet
another storm system deepens over the PacNW coast. Breezy conditions
could be in store for the area on Thursday as this storm approaches
Utah. However, quite a bit of uncertainty remains with the strength
and timing of this system, with around 60% of ensemble members going
for a faster/weaker evolution compared to 40% for a slower/deeper
one. However, the latter solution would have the potential to bring
noticeably cooler temperatures and widespread precipitation to the
area.

&&

.AVIATION...KSLC...Scattered showers will taper off from 00-03Z.
Clouds will decrease, with mostly clear conditions by 03Z. Southeast
winds will last through 15Z, with speeds to around 15 knots. Mostly
clear conditions will continue through the day. Winds will
transition to south around 15Z, with gusts around 20 knots.

.REST OF UTAH AND SOUTHWEST WYOMING...Scattered showers and isolated
thunderstorms will taper off from 00-03Z. Clouds will decrease as
precipitation tapers off, with mostly clear conditions throughout
southwest Wyoming and Utah by 06Z. Winds will generally range from
south to southwest. Wind gusts will be around 20 knots for many
locations after 18Z.

&&

.FIRE WEATHER...A storm system will continue to gradually weaken as
it ejects across the Four Corners region tonight. Moisture that has
spread north through Utah is helping to produce scattered to
numerous showers and thunderstorms which will continue across Utah
into the evening hours. Wetting rain will continue to be likely
under the stronger storms. As the next storm system approaches the
area from the west tomorrow, expect a slight drying trend as
southwesterly flow develops ahead of it. However, lingering low
level moisture could lead to a few generally weak showers and
thunderstorms mainly over the northern Utah mountains tomorrow
afternoon. This storm system will then lift across northern Utah on
Tuesday. Since it will be weakening, would not expect a strong cold
front, with temperatures only cooling slightly behind it. However,
showers and thunderstorms do look like a good possibility, at least
across northern Utah, on Tuesday. Once that storm system moves east
out of Utah Tuesday night, a drier and warmer southwest flow looks
to settle into the area again for Wednesday and Thursday as yet
another storm system starts to strengthen to the west. Details
relating to the timing and strength of this next storm still needs
to be worked out, but currently, it looks like there is a potential
for a stronger cold front late week which could bring cooler
temperatures and another round of precipitation.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Cheng/Wilson

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

Nearby

Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.